How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2781
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have been nauseous for a week. I am on gluten free diet.

Customer Question

I have been nauseous for a week. I am on gluten free diet. am constipated.
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 2 months ago.


Im sorry to hear about your symptoms. Do you have vomiting? Any abdominal pain or distension? What is your age and gender? ANy other medical conditions or medications that you might be on? How long have you been constipated for? Can you pass gas?

Expert:  Dr. Muneeb Ali replied 2 months ago.

Since you seem to be offline, ill leave a reponse here which we can discuss here later.

Well nausea and constipation can be an indication of a number pf things but the first thing which comes to mind is that you could have developed intestinal obstruction ESPECIALLY if you have abdominal pain, abdominal tenderness, abdominal distension or even vomiting. This would also cause absolute constipation which means that you would be unable to pass gas as well as being unable to pass stools. if this is the case then you would need an abdominal xray, abdominal ultrasound to have this evaluated ASAP. The treatment can vary depending on the severity of the illness ranging from conservative management to surgery.

Another cause of this could be lack of fiber in the diet as well as a sudden change in the dietary habits which can lead to constipation in many cases. Another cause can be a change in the intestinal flora of the intestines or the bowel. If this is the case it can cause diarrhea or even constipation, the simplest solution would be to use OTC probiotics which would restor the normal flora and control the symptoms. OTC culturelle is a good option here.

Now if you have the first symptoms then you should visit the ER however if you dont have those symptoms, then increase the fiber in your diet, use OTC dramamine for the nausea, OTC stool softeners like docusate sodium etc.

We can discuss this further once you come back online.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,